Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 14, NWS Great Falls, MT

October 31, 2007

NWS Great Falls, MT issued this high wind warning at Oct 31, 2007, 2:43 PM MDT. It took effect at Oct 31, 2007, 9:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2007, 2:43 PM MDT (20:43 UTC)
In effect from
Oct 31, 2007, 9:00 PM MDT
Expired
Nov 1, 2007, 11:50 AM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 312043
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
243 PM MDT WED OCT 31 2007


MTZ009-048-010445-
/O.NEW.KTFX.HW.W.0014.071101T0300Z-071102T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
243 PM MDT WED OCT 31 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
THURSDAY FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT THURSDAY. 

STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
DURING THE EVENING. LOCAL GUSTS TO 80 MPH ARE POSSIBLE NEAR PEAKS
AND PASSES. STRONG WINDS WILL DECREASE THURSDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KTFX 010330
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 PM MDT WED OCT 31 2007

MTZ009-048-011200-
/O.CON.KTFX.HW.W.0014.000000T0000Z-071102T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
930 PM MDT WED OCT 31 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

AN UPPER LEVEL DISTURBANCE WILL APPROACH MONTANA EARLY
THURSDAY...PROVIDING VERY WINDY CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS. STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 65
MPH WILL DEVELOP BY EARLY MORNING. LOCAL GUSTS TO 80 MPH ARE
POSSIBLE NEAR PEAKS AND PASSES. EXPECT THE STRONGEST GUSTS TO
OCCUR ANYTIME BETWEEN 300 AM MDT AND NOON MDT ON THURSDAY. STRONG
WINDS WILL DECREASE THURSDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

COHEN/HOENISCH
000 
WWUS75 KTFX 011031
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
431 AM MDT THU NOV 1 2007

MTZ009-048-011815-
/O.CON.KTFX.HW.W.0014.000000T0000Z-071102T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
431 AM MDT THU NOV 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

AN UPPER LEVEL DISTURBANCE WILL APPROACH MONTANA THIS MORNING...
PROVIDING VERY WINDY CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT.
STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
DURING THE MORNING. HIGHER GUSTS ARE POSSIBLE NEAR PEAKS AND
PASSES. STRONG WINDS WILL BEGIN TO DECREASE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 011750
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1150 AM MDT THU NOV 1 2007


MTZ009-048-011900-
/O.CAN.KTFX.HW.W.0014.000000T0000Z-071102T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1150 AM MDT THU NOV 1 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS HAVE DIMINISHED OVER THE ROCKY MOUNTAIN FRONT. LOCAL
GUSTS TO 50 MPH ARE STILL POSSIBLE OVER PORTIONS OF THE AREA BUT
WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 9:00 AM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, Oct 31, 9:00 AM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 AM MDT WED OCT 31 2007

.UPDATE...

TODAY...UPDATE TO ZONES PLANNED BY 930...AN UPPER LEVEL HIGH
PRESSURE RIDGE REMAINS THE MAIN FEATURE TODAY. A SURFACE LEE TROF
ALONG THE EASTERN SLOPES OF THE ROCKIES WILL STAY IN PLACE THROUGH
THE DAY AND KEEP BREEZY WINDS IN THE FORECAST. A WEAK CHINOOK ARCH
IS DEVELOPING ALONG THE TROF AND WILL UPDATE TO FRESHEN FIRST PERIOD
SKY COVER. CURRENT FORECAST LOOKS ON TRACK. ZELZER.

&&

.PREV DISCUSSION... (ISSUED 550 AM MDT WED OCT 31 2007)

DISCUSSION...

TODAY THROUGH FRIDAY...A FAIRLY FLAT UPPER RIDGE MOVES OVER THE AREA
TODAY CONTINUING THE DRY CONDITIONS AND WARMING TEMPERATURES A
LITTLE. THE FLOW ALOFT BECOMES WESTERLY TONIGHT AND THEN TURNS
NORTHWEST ON THURSDAY AS AN UPPER TROF SWINGS ACROSS NORTHERN
MONTANA...JUST CLIPPING THE NORTHEAST PORTION OF THE COUNTY WARNING
AREA. SURFACE WINDS WILL INCREASE AS THIS FEATURE MOVES THROUGH BUT
MOISTURE IS SEVERELY LIMITED AND NO PRECIPITATION IS EXPECTED. DRY
NORTHWEST FLOW ALOFT REMAINS OVER THE AREA FRIDAY. TEMPERATURES WILL
BE SLIGHTLY ABOVE SEASONAL AVERAGES TODAY BUT DROP TO NEAR OR
SLIGHTLY BELOW SEASONAL AVERAGES THE REMAINDER OF THE WORK WEEK.
EMANUEL

FRIDAY NIGHT THROUGH MONDAY NIGHT...A NORTHWESTERLY FLOW ALOFT WITH
EMBEDDED DISTURBANCES WILL REMAIN OVER NORTH CENTRAL AND SOUTHWEST
MONTANA FRIDAY NIGHT THROUGH SATURDAY NIGHT. THIS SITUATION WILL
KEEP TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL WITH BREEZY WESTERLY
WINDS AND A SLIGHT CHANCE OF PRECIPITATION OVER THE WESTERN
MOUNTAINS. AN UPPER LEVEL TROUGH WITH AN ASSOCIATED COLD FRONT WILL
THEN MOVE THROUGH THE AREA SUNDAY AND SUNDAY NIGHT...SHIFTING WINDS
ALOFT AND AT THE SURFACE MORE NORTHERLY AND COOLING TEMPERATURES
BELOW NORMAL. THE UPSLOPE SURFACE WINDS WILL BRING A BETTER CHANCE
FOR PRECIPITATION TO THE ENTIRE AREA. THE FLOW ALOFT WILL REMAIN
MAINLY DRY AND NORTHERLY MONDAY AND MONDAY NIGHT...FOR A DECREASING
CHANCE OF PRECIPITATION WITH CONTINUED COOLER THAN NORMAL
TEMPERATURES. SURFACE WINDS WILL ALSO DECREASE DURING THIS TIME AS
SURFACE HIGH PRESSURE MOVES INTO THE AREA.  COULSTON

TUESDAY AND WEDNESDAY...LONG RANGE MODELS HAVE DIFFERENT SOLUTIONS
FOR THIS PERIOD. A SLIGHT CHANCE FOR PRECIPITATION AND BELOW
SEASONAL TEMPERATURES FOR THE CWA AT THIS TIME. UNDERCUT CLIMO
POPS AND TEMPERATURES SLIGHTLY UNTIL BETTER CONSISTENCY CAN BE
ESTABLISHED BY MODELS. SAUCIER

AVIATION...
UPDATED 1150Z.
MOSTLY VFR CONDITIONS WILL PERSIST OVER NORTH CENTRAL AND SOUTHWEST
MONTANA THROUGH TONIGHT. HOWEVER...PATCHY FOG IN THE SOUTHWEST
MONTANA VALLEYS THIS MORNING WILL CAUSE LOCALIZED IFR CONDITIONS
THERE. OTHERWISE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD
INTO MONTANA FROM THE SOUTHWEST AND A WEAK UPPER LEVEL TROUGH WILL
APPROACH MONTANA FROM THE NORTHWEST. THIS WILL CAUSE THE WESTERLY
FLOW ALOFT TO STEADILY INCREASE AND BECOME MORE MOIST DURING THE
PERIOD. WESTERLY SURFACE WINDS WILL INCREASE ACROSS NORTH CENTRAL
MONTANA THROUGH THE PERIOD. WIND GUSTS ALONG THE ROCKY MOUNTAIN
FRONT WILL REACH 40 KT AT TIMES...INCREASING TO 50 KT OVERNIGHT.
GUSTS OVER THE PLAINS WILL INCREASE TO 30 KT THIS AFTERNOON AND
OVERNIGHT. MID AND HIGH CLOUDS WILL ALSO STEADILY INCREASE OVER
NORTH CENTRAL MONTANA DURING THE PERIOD. IN SOUTHWEST
MONTANA...SKIES WILL BE MOSTLY CLEAR AFTER THE PATCHY MORNING FOG
DISSIPATES...AND WINDS WILL GENERALLY BE LIGHT.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  55  34  49  28 /   0   0  10   0
CTB  53  32  48  25 /   0   0  10   0
HLN  54  28  52  25 /   0   0  10  10
BZN  55  27  53  22 /   0   0  10  10
WEY  43  22  42  20 /   0   0  10  10
DLN  53  25  51  24 /   0   0  10   0
HVR  55  30  50  24 /   0   0  10   0
LWT  53  28  48  25 /   0   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 31, 5:24 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
524 AM MDT WED OCT 31 2007

MTZ009-010-012-014-044>046-048-049-011130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
524 AM MDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SURFACE WINDS WILL INCREASE AND BECOME STRONG AND GUSTY SATURDAY
NIGHT. A HIGH WIND WATCH MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-013-015-047-050>055-011130-
BEAVERHEAD-HILL-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
524 AM MDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.